The event will bring together a diverse group of experts, leaders, and visionaries challenging us to think about how our food and agricultural systems will need to adapt to new pressures, and what technologies and innovations will help us feed the world while combating climate change and conserving the earth’s precious natural resources.
The entire experience is free and open to the public, but RSVP will be required. In addition, SXSW badge-holders will have access to exclusive premium experiences and content beyond the main stage.
Join the conversation, take action, make a difference!
Join our newsletter to get an email with the SXSW 2o22 recap videos and announcements about 2023 and other events!
8:00 am - 8:50 am
Meetup hosted by Marc Nathan, Founder, TX Squared
9:05 am - 9:35 am
Exploring New (and old) flavors in Alternative & Innovative Foods; Tastings + Roundtable Drawing on the Past to feed the Future (30min) Moderator: Chloe Sorvino, Journalist, Forbes; Christina Dorr Drake, Founder, Willa’s Oat Milk; Saloni Shah, Food & Agriculture Analyst, The Breakthrough Institute; Shelby Smith, Founder, Gym-N-Eat Crickets; Andrew Carter, Co-Founder, Smallhold
9:35 am - 10:05 am
Better eating through Science (30min) Moderator: Chloe Sorvino, Journalist, Forbes; Dr. Natalie Rubio, Tufts University; Lejjy Gafour, President, CULT Food Sciences ; Caroline Bushnell, VP Corporate Engagement, Good Food Institute ; JJ Kass, VP Business Development & Strategy, Next Gen Foods
10:10 am - 10:30 am
Fireside Foodies (20min) Jenét DeCosta, Chief of Staff, Driscoll’s speaks with Danielle Nierenberg, Founder, Food Tank
10:35 am - 11:00 am
Fireside Foodies (20min) Vishaal Bhuyan, CEO, Aanika Biosciences speaks with Danielle Nierenberg, Founder, Food Tank with
11:00 am - 11:35 am
Roundtable (40min) Moderator: Chloe Sorvino, Journalist, Forbes; Carrie Kuball, VP Sales & Marketing, Enviroflight; Shakara Maggitt, Entomologist, Texas State; Anne Carlson, Founder, Jiminys for Pets; Wesley Cooper, Founder, Neobites; Haley Russell, Founder, Chippin
11:35 am - 12:20 pm
Headliner Roundtable (50min) Moderator: Dr. Sweta Chakraborty, We Don’t Have Time US; Seth Grae, CEO, Lightbridge; Vijay Sekhara, Director of Partnerships, MassChallenge; Brigette Wolf, VP, Global Head of SnackFutures, Mondelez International; Shayna Harris, Supply Change Capital
12:20 pm - 12:45 pm
Fireside Foodies (20min) Jacob Pechenik, Lettuce Grow and the Farm Project speaks with Danielle Nierenberg, Founder, Food Tank
12:45 pm - 1:05 pm
Fireside Foodies (20min) Julie Kunen, Director of Sustainability, Oatly North America speaks with Danielle Nierenberg, Founder, Food Tank
1:10 pm - 1:35 pm
Fireside Foodies (20min) Jim Hightower, Journalist & Commentator and Danielle Nierenberg, Founder, Food Tank
2:15 pm - 2:55 pm
Roundtable Discussion (50min) Hosted by Islamic Food and Nutrition Council of America (IFANCA) on the topics of Halal, Consumer Education, and Ethical Supply Chains. Speakers include Dr. Muhammad Munir Chaudry, President and CEO, IFANCA (Islamic Food and Nutrition Council of America); Dr. Mian Nadeem Riaz, Professor of Food Diversity, Nutrition and Food Science Department, Texas A&M; Jack Acree, Executive Vice President, Saffron Road; Denise Osterhues, Sr. Director, Sustainability & Social Impact, The Kroger Co; Chef Andrew Zimmern, Founder & CEO, Intuitive Content; Moderator: Dr. Sweta Chakraborty
1:35 pm - 2:15 pm
Fireside Foodies (40min) Andrew Zimmern speaks with Danielle Nierenberg Founder, Food Tank
3:15 pm - 3:45 pm
Headliner Roundtable Discussion (50min) Tackling “the world’s dumbest problem,” is easier said than done; food-recovery + up-cycling Moderator: Alexina Cather, James Beard Foundation; Denise Osterhues, ZHZW Foundation; Emily Ma, Head, Food for Good at Google; Yoni Medhin, CoFounder, Grain4Grain; Niyeti Shah, MPH, Social Impact Program Manager, WW
3:45 pm - 4:15 pm
Panel discussion moderated by Alexina Cather, James Beard Foundation with Niyeti Shah, MPH, Social Impact Program Manager, WW, The Healthy Living Coalition; Katy Franklin, Operations Director, ReFed; Carissa Campeotto, Co-Founder & CMO, Trendi
4:15 pm - 4:40 pm
Panel discussion moderated by Alexina Cather, James Beard Foundation; Niyanta Spelman (Rainforest Partnership); Joshua Diskin (Maxene's Microgreens); Snehee Chaplot (The Food Shop)
4:40 pm - 5:05 pm
Feeding our community: the Austin City Food Plan, and what it means for food-systems planning in Central Texas. Panel discussion moderated by Joi Chevalier, Founder, The Cook’s Nook with Amanda Rohlich, Food Policy Advisor, City of Austin’s Office of Sustainability; Natasha Harper-Madison, City Council Member District 1, City of Austin; Vanessa Fuentes, City Council Member District 2, City of Austin
5:05 pm - 5:30 pm
Environment, Social & Governance (ESG) + SEC; how new changes will impact food businesses, large and small Panel discussion moderated by Emily Payne, Food Tank Elisa Sepulveda, Entrepreneur in Residence, MATH Venture Partners; Jillian Semaan, VP of Sustainability, Ketchum; Claire England, Partner, Food and AgTech Fund, Portfolia
5:30 pm - 6:15 pm
Panel discumoderatoed by Rick Whitted, President & CEO, US Hunger; Ezekiel Brooks, CTO (Chief Technology Officer), US Hunger; Winston Chiu, Founder & CEO, FeedForward; Lory Nunez, Senior Data Scientist for Wealth Management, JPMorgan Chase
6:15 pm - 6:40 pm
Panel discussion moderated by Alexina Cather, James Beard Foundation; Co-moderator: Florina Gobel, Deep Space Food Challenge; Joseph Yoon, Brooklyn Bugs; Mackenze McAleer; Dane Gobel
6:40 pm - 6:45 pm
Join Chris Carr, Co-founder of Black Land Ownership in a short presentation.
6:45 pm - 7:15 pm
Thank you for joining us for this amazing day!
8:00 am - 8:30 am
Join us for coffee and breakfast tacos before the fun starts!
8:45 am - 9:05 am
Morning Coffee Chat (20min) Jennifer A. Gregg, VP Operations, Vital Farms; Danielle Nierenberg, Founder, Food Tank
9:05 am - 9:45 am
Roundtable Discussion (40min) Moderator - Anne Greven, Global Head, FoodBytes!; Shayna Harris, Managing Partner, Supply Change Capital; Perteet Spencer, Co-Founder, Ayo Foods; Kayalin Akens-Irby, Chief of Staff, Planet FWD
9:50 am - 10:30 am
Breakfast Discussion (40min) Moderator: Natalie Bryne, Blank Space; Denise Osterhues, The Kroger Co. Zero Hunger | Zero Waste Foundation; Maricel Saenz, Founder, Compound Foods; Michelle Ruiz, Founder, Hyfé Foods; Jasmine Crowe, Founder, Goodr Co.; Carissa Campeotto, Cofounder, Trendi
10:35 am - 11:15 am
Roundtable Conversation (40min) Moderator: Danielle Nierenberg, Founder, Food Tank; Sam Kass, Investor & strategist for healthier climate smart food; Tiffany Derry, Celebrity Chef Restaurateur ; Justin Kamine, Founder, DoGoodFoods
11:20 am - 11:40 am
Fireside Chat (20min) Adrian Grenier, Goodwill Ambassador for UNEP North America speaks with Danielle Nierenberg, Founder, Food Tank
11:40 am - 12:30 pm
Headliner Fireside Chat:Food Tech meets food (50min) Arlan Hamilton, Founder, HireRunner speaks with Dr. Sweta Chakraborty, President, We Don’t Have Time US
12:35 pm - 1:00 pm
Moderator: Chef Joseph Yoon, Founder, Brooklyn Bugs (Insect Cuisine); JJ Kass, TiNDLE (plant-based chicken-alternative); and Sarah Schlafly, founder, Mighty Cricket (abstracted insect ingredients), and Trisha Bates & Lindsey Sokol co-founders of Field Guide Festival
1:00 pm - 5:00 pm
From 1-5pm on March 12th is the Conference on Food Resilience, Access and Equity (CFRAE) at SXSW 2022.
1:00 pm - 1:55 pm
Panelists include: Joi Chevalier, Founder & CEO, The Cook’s Nook; Edward Benote Hill, Executive Director, The Collaboratory; Adrian Lipscombe, Founder, 40 Acres Project; David Thomas, Executive Chef / Partner, H3irloom Food Group; Tonya Thomas, Executive Pastry Chef / Partner, H3irloom Food Group
2:00 pm - 2:50 pm
Panelists include: Ashton Cumberbatch, Executive Director, Equidad ATX; Lisa Barden, Executive Director, Keep Austin Fed; Andrea Abel, Executive Director, Farmshare Austin; Moderator: Kacey Hanson, Program Manager, UT-Dell Medical Center
3:00 pm - 3:55 pm
Panelists include: Phyllis Everette, Founder & Executive Director, Saffron Women’s Trust; Dr. Rosamaria Murillo, Executive Director, El Buen Samaritano ; Kate Taylor, Director of Community, Center for Survivors of Torture; Moderator: Dr Karen Magid, Huston-Tillotson University
4:00 pm - 4:55 pm
Panelists include: Karen Washington, Owner, Rise and Root Farm; Jane Taylor, Owner, Green Thumb Farming; Tiffany Washington, Owner, Dobbin-Kauv Garden Farm; Moderator: Adrian Lipscombe, 40 Acres Project and Muloma, Austin TX
5:00 pm - 6:15 pm
The Pitch Practice session will be led by Shondra Washington, CoFounder, TBC-Capital and Harold Hughes, Founder, Bandwagon
6:15 pm - 7:00 pm
The last 45 minutes will include reflection, celebration, closing remarks, networking, and mingling!
Including the Conference on Food Resilience, Access & Equity:
March 12 at The SXSW Center
Join us in person for free (with registration) at the SXSW Center located at 1400 Lavaca st, Austin, TX 78701. Street parking available. All events will also be streamed online.